Alert archive / Missouri / Areal Flood Warnings in 2021
Areal Flood Warning 60, NWS Springfield, MO
NWS Springfield, MO issued this areal flood warning at Jun 26, 2021, 4:15 AM CDT for Cedar County, St. Clair County, Vernon County, Missouri; Bourbon County, Kansas. It was in force for 16 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 26, 2021, 4:15 AM CDT (09:15 UTC)
- Expired
- Jun 26, 2021, 8:34 PM CDT
- In force
- 16 hr
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Flood severity
- None
Counties Bourbon County, KS, Cedar County, MO, St. Clair County, MO, Vernon County, MO
The radar
The Springfield radar (KSGF), 100 km from the middle of the area, began a volume at 09:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 9.3 hours before the alert went out and 113 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1507 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 1381 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 31 m²/s²
- 0-3 km storm-relative helicity
- 110 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 2.0
What forecasters said that day
The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this areal flood warning went out at Jun 26, 3:10 AM CDT, 1 hour 5 minutes earlier.
Area forecast discussion, Jun 26, 3:10 AM CDT, 1 hour 5 minutes before
Area Forecast Discussion
National Weather Service Springfield MO
310 AM CDT Sat Jun 26 2021
.SHORT TERM...(Today and Tonight)
Issued at 310 AM CDT Sat Jun 26 2021
Showers and thunderstorms continue to move across portions of the
Ozarks region this morning. Most of the activity is along and
north of the Interstate 44 corridor. This activity is focused
along a stationary boundary that extends across the area. Areas
south of this stationary boundary (primarily south of the
Interstate 44 corridor) have remained rather dry. Meanwhile, flash
flooding remains a concern north of this boundary where 1 to 4
inches, with localized heavier amounts have fallen since Friday
evening. This area will remain a focus for additional flash
flooding potential through today and tonight as repeated rounds of
showers and thunderstorms are expected to move through this area.
An isolated strong to severe thunderstorm will be possible today,
though the threat remains relatively low. The area of highest
flooding potential will exist across southeast Kansas into west
central and central Missouri. As for temperatures, expect highs in
the lower 80s north of the stalled boundary, and middle 80s south
of the boundary.
While some dry time will be found across the Ozarks today, the
main focus remains on additional flooding through tonight. The
current Flash Flood Watch has been extended in time through Sunday
morning as additional flooding concerns continue today. The watch
area aligns fairly well with WPC's moderate excessive rainfall
outlook for today and tonight. Current expectations are for
additional showers and thunderstorms to develop and train over the
same areas in the watch this afternoon into tonight. The
environment is supportive of flash flooding with modest
instability and high moisture content. Rainfall rates of 1 to 3
inches per a hour will be common. Short term model guidance
suggest an additional 1 to 3 inches across the watch area will be
likely through Sunday morning, with localized heavier amounts.
.LONG TERM...(Sunday through Friday)
Issued at 310 AM CDT Sat Jun 26 2021
By Sunday, portions of the region will be primed for additional
flooding as another wet day is in the forecast. The expectation is
for daily showers and thunderstorms to continue Sunday and into
the middle of next week as model guidance suggests little change
in the pattern. The prolonged nature of rainfall through the
middle of next week leads to a growing concern for river flooding
and higher lake levels.
Meanwhile, cloud cover and associated precipitation will keep
temperatures below normal through next week with highs generally
in the lower 80s, with a few days of upper 70s not out of the
realm.
By late next week, some model guidance hints at a shift in the
upper level pattern. This could bring us a bit of a relief from an
active pattern. However, there still remains model discrepancies
at this time. Check back for more information over the coming days
as we get a better handle on the holiday weekend forecast.
&&
.AVIATION...(For the 06Z TAFS through 06Z Saturday evening)
Issued at 1200 AM CDT Sat Jun 26 2021
Band of showers and thunderstorms extending from southeast Kansas
to along and north of I-44 at midnight to remain nearly stationary
overnight. Visibilities will vary with occasional convection
which will likely last well into the afternoon.
Have maintained MVFR ceilings...though some patchy IFR will be
possible into the morning.
&&
.SGF WATCHES/WARNINGS/ADVISORIES...
MO...Flash Flood Watch through Sunday morning for MOZ055>058-066>069-
077>080-088-089.
KS...Flash Flood Watch through Sunday morning for KSZ073-097-101.
&&
SHORT TERM...Perez
LONG TERM...Perez
AVIATION...RunnelsHazardous weather outlook, Jun 25, 3:07 PM CDT, 13 hours 8 minutes before
Hazardous Weather Outlook National Weather Service Springfield MO 307 PM CDT Fri Jun 25 2021 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-262015- Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon- St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas- Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton- Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone- Taney-Ozark-Oregon- 307 PM CDT Fri Jun 25 2021 This Hazardous Weather Outlook is for portions of the Missouri Ozarks and extreme southeast Kansas. .DAY ONE...This Afternoon and Tonight. Weather hazards expected... Limited hail risk. Elevated thunderstorm wind damage risk. Elevated flooding risk. Limited lightning risk. Limited Excessive Heat Risk. DISCUSSION... Heat indicies this afternoon will be near 100 for some locations across the Ozarks. Especially where the sun can break through the clouds. Thunderstorms continue to develop across eastern Kansas and west central Missouri along a stalled front into this evening and through the overnight. This activity will then track slowly southeast deeper into the Ozarks region. Some storms could become strong to severe and produce large hail up to the size of half dollars and wind gusts to 60 mph. Rainfall amounts of 2 to 3 inches with locally higher amounts are expected. High hourly rainfall rates, with some storms could also lead to localized flash flooding. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Several chances for thunderstorms will occur from Saturday through Thursday. A stationary frontal boundary is expected to linger across the region for an extended period of time, becoming a focus for rain and thunder. Severe weather will be possible the next few days, while repeated rainfall could lead to areas of flooding into next work week. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed later today or tonight for areas mainly along and north of Interstate 44. && More detailed information can be accessed at: http://www.weather.gov/sgf/sitrep This product in graphical format...along with other weather... hydrological and climate information...at http://www.weather.gov/sgf Hatch
The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 25, 8:25 PM CDT | River Flood Warning | SGF | Vernon | 5 days |
| Jun 25, 8:27 PM CDT | River Flood Warning | SGF | Bates, Vernon | 21 days |
| Jun 25, 8:31 PM CDT | River Flood Warning | SGF | St. Clair | 21 days |
| Jun 25, 10:08 PM CDT | Flash Flood Warning | SGF | Vernon | 6 hr |
| Jun 25, 10:44 PM CDT | Areal Flood Advisory | SGF | Benton | 6 hr |
| Jun 26, 12:52 AM CDT | Flash Flood Warning | SGF | Barton, Jasper | 8 hr |
| Jun 26, 5:09 AM CDT | Flash Flood Warning | SGF | Newton | 7 hr |
| Jun 26, 5:40 AM CDT | Flash Flood Warning | SGF | Newton | 5 hr |
| Jun 26, 6:30 AM CDT | Flash Flood Warning | SGF | Jasper | 6 hr |
| Jun 26, 7:38 AM CDT | Severe Thunderstorm Warning | SGF | Lawrence, Newton | 37 min |
| Jun 26, 8:21 AM CDT | Areal Flood Warning | SGF | Barton, Jasper | 12 hr |
| Jun 26, 9:50 AM CDT | River Flood Warning | SGF | Vernon | 9 days |
| Jun 26, 9:50 AM CDT | River Flood Warning | SGF | Bates, Vernon | 11 days |
| Jun 26, 9:50 AM CDT | River Flood Warning | SGF | Vernon | 8 days |
| Jun 26, 9:50 AM CDT | River Flood Warning | SGF | St. Clair | 21 days |
| Jun 26, 10:13 AM CDT | River Flood Warning | SGF | Jasper, Newton | 9 hr |
| Jun 26, 12:30 PM CDT | Areal Flood Warning | SGF | Newton | 20 hr |
| Jun 26, 12:35 PM CDT | Areal Flood Warning | SGF | Jasper | 19 hr |
| Jun 26, 9:50 AM CDT | River Flood Warning | SGF | Bourbon | 51 hr |
Nearby
Areal Flood Warnings in Missouri, 2021Areal Flood Warnings in Kansas, 2021Every areal flood warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.